A Continuum Theory for Materials With Directional Porosity

[+] Author and Article Information
J. H. Curran

Department of Civil Engineering, University of Toronto, Toronto, Canada

M. M. Carroll

Department of Mechanical Engineering, University of California, Berkeley, Calif. 94720

J. Appl. Mech 46(2), 298-302 (Jun 01, 1979) (5 pages) doi:10.1115/1.3424545 History: Received November 01, 1977; Revised August 01, 1978; Online July 12, 2010


A theory is developed for porous materials with directionally dependent lineal porosity. The assumed form of the directional dependence leads to an idealization of the porous material as a continuum with ordinary and dipolar displacements. The field equations for a linearized isothermal elasticity theory are derived for isotropic materials with nondirectional lineal porosity in the reference state.

Copyright © 1979 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In